Is liver toxicity caused due to paracetamol?
Hello, Is liver toxicity caused due to paracetamol? Why does it happen? What is the mechanism behind? Please explain me in detail. My aunt was having migraine. She used to take paracetamol. Now she has been diagnosed with liver toxicity. Please help me in understanding.
@priyam Scientists have known for decades that paracetamol in large amounts is toxic the liver, but until now its mechanism of poisoning has eluded them. As well as providing insights into how an excess dose of this common painkiller causes poisoning that can be difficult to treat and can prove fatal, the new findings could also open doors to the development of new drugs for liver damage. Experiments showed in certain settings the drug can damage the liver by harming vital structural connections between adjacent cells in the organ. When these cell wall connections, known as tight junctions, are disrupted the liver tissue structure is damaged, cells are unable to function properly and they may die.